Alert archive / Illinois / Special Weather Statements in 2015
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 2, 2015, 9:44 PM CDT for Bureau County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 9:44 PM CDT (02:44 UTC)
- Expired
- Aug 2, 2015, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3927 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
704
WWUS83 KDVN 030244
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT SUN AUG 2 2015
ILC011-073-030330-
HENRY-BUREAU-
944 PM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HENRY AND WESTERN
BUREAU COUNTIES...
AT 943 PM CDT...A STRONG THUNDERSTORM WAS NEAR ATKINSON...OR 7 MILES
EAST OF CAMBRIDGE...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KEWANEE...PRINCETON...WYANET...ATKINSON...SHEFFIELD...ANNAWAN...
TISKILWA...NEPONSET...MINERAL...JOHNSON SAUK TRAIL...GERMAN CORNER
AND PROVIDENCE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 25 AND
56.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN ILLINOIS.
LAT...LON 4115 8950 4117 8964 4123 8964 4123 8987
4121 8987 4124 9007 4144 9007 4142 8947
TIME...MOT...LOC 0243Z 275DEG 40KT 4133 9005
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:41 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 6:41 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 641 PM CDT SUN AUG 2 2015 .SYNOPSIS... ISSUED AT 326 PM CDT SUN AUG 2 2015 BREEZY...WARM AND VERY HUMID CONDITIONS PREVAILED ACROSS THE AREA THIS AFTERNOON. A FEW ISOLATED SHOWERS CONTINUED TO FESTER ALONG AN ELEVATED BOUNDARY WASHING OUT OVER EASTERN IA INTO NW IL. OUTSIDE THE SHOWERS...SKIES WERE SUNNY AS SURFACE BASED CONVECTION WAS BEING SUPPRESSED BY A STRONG CAP OR ELEVATED WARM MIXED LAYER... CONFIRMED BY THE SPECIAL 18Z KDVN SOUNDING. THIS SOUNDING VERIFIED THE VERY HIGH LEVEL OF SURFACE BASED INSTABILITY BUILDING UNDER THIS CAP WITH SBCAPES OF 5000 TO 6000 J/KG AS SURFACE TEMPERATURES WERE IN THE UPPER 80S TO AROUND 90 WITH WIDESPREAD DEWPOINTS IN THE LOWER 70S. THIS WAS RESULTING IN HEAT INDEX READINGS REACHING OR JUST EXCEEDING THE 100 DEGREE MARK AT MID AFTERNOON. 18Z SURFACE ANALYSIS SHOWED AN APPROACHING COLD FRONT REACHING FROM A WEAK LOW OVER EASTERN WI EXTENDING SW ACROSS SOUTHERN MN INTO N CENTRAL IA TO NE NEB. THIS WAS UNDER A WEAKLY CYCLONIC NW FLOW ALOFT...AT THE BASE OF AN UPPER VORTEX OVER THE HUDSON BAY REGION. && .SHORT TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 326 PM CDT SUN AUG 2 2015 MAIN FOCUS IS ON THE POTENTIAL FOR SEVERE STORMS TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. LIFT ALONG THIS FRONT AND WEAK MID LEVEL VORTICITY ADVECTION CHANNELED INTO THE AREA LATE THIS AFTERNOON AND EVENING SHOULD BE ENOUGH TO TRIGGER AT LEAST WIDELY SCATTERED THUNDERSTORMS. HIGH RES CONVECTIVE MODELS HAVE BEEN CONSISTENTLY FOCUSING THIS OVER MAINLY AREAS ALONG AND EAST OF THE MS RIVER FROM ABOUT 00Z TO 05Z AS THE FRONT MOVES SOUTHWARD. THIS APPEARS TO BE WHERE THE CAP APPEARS WEAKEST...AND SURFACE THROUGH 3 KM AND 6 KM LAYER SHEAR VALUES SLIGHTLY STRONGER TO ALLOW MORE WIDESPREAD CONVECTION AS THE FRONT PUSHES THROUGH. HAVE CONTINUED TO TREND HIGHER CHANCE POPS EAST WITH SLIGHT TO LOW END CHANCE POPS FURTHER WEST FOR MAINLY THIS EVENING. STORM MODES ARE SUGGESTED TO GO FROM A FEW SUPERCELLS EARLY...EVOLVING INTO A QLCS. THIS WILL SUPPORT DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADO THREATS EARLY...TRANSITIONING INTO PRIMARILY A WIND THREAT WITH HEAVY RAINFALL AFTER 8 PM. OVERNIGHT...MUCH DRIER AIR ADVECTS INTO THE REGION BEHIND THE FRONT WITH CONVECTION EXITING THE FORECAST AREA BY MIDNIGHT. UNDER CLEARING SKIES AND LIGHT NW WINDS...TEMPERATURES SHOULD DROP TO THE UPPER 50S TO LOWER 60S NORTH...AND LOWER TO MID 60S SOUTH. .LONG TERM...(MONDAY THROUGH SUNDAY) ISSUED AT 326 PM CDT SUN AUG 2 2015 MONDAY AND TUESDAY...SFC FRONTAL BOUNDARY IS FORECAST TO STALL OUT ACROSS NORTHERN MISSOURI...KEEPING EXTREME HEAT/HUMIDITY TO THE SOUTH. EXPECT TEMPS IN THE LOWER 80S ON AVG AND DEWPOINTS IN THE UPPER 50S TO MID 60S F. RAIN CHANCES VARY BETWEEN 20-50 PERCENT MONDAY NIGHT THROUGH TUESDAY...LOWEST NEAR I-80 AND HIGHEST IN THE SOUTHERN TWO TIER OF COUNTIES OF THE FORECAST AREA. LOW INSTABILITY LEVELS WILL LIMIT THUNDERSTORM STRENGTH DURING THIS PERIOD. WEDNESDAY...A 300MB SUBTROPICAL JET WILL IMPINGE UPON THE WEST COAST AND CENTRAL ROCKIES ON MONDAY AND TUESDAY...ENHANCING CONVECTION ACROSS THE INTERMOUNTAIN WEST AND THE DEVELOPMENT OF A ELONGATED TROUGH/POSITIVE VORTICITY LOBE. THIS FEATURE WILL BE OF INTEREST TO THE MIDWEST ON WEDNESDAY...LIKELY PROVIDING THE BEST CHANCE FOR RAIN ACROSS THE AREA THROUGH THE WEEK...AS IT MOVES EASTWARD OUT OF THE CENTRAL PLAINS. DO NOT HAVE LIKELY POPS IN THE FORECAST YET BUT AM GOING WITH WIDESPREAD 40 PERCENT CHANCE. SEVERE WEATHER IS NOT ANTICIPATED. THURSDAY THROUGH SATURDAY...THE SLOW COOL DOWN CONTINUES WITH HIGHS IN THE MID/UPPER 70S. MODELS PROJECT 1000-500MB THICKNESS VALUES BOTTOMING OUT BETWEEN 564-570 DAM AND 850MB TEMPS DOWN TO 12-14 C. TREND WILL BE FOR RAIN CHANCES TO BE HIGHEST EARLY THURSDAY...THEN DECREASE THERE AFTER. ANOTHER SHORTWAVE TROUGH MAY TRAVERSE THE UPPER MISSISSIPPI RIVER VALLEY ON FRIDAY PER THE ECMWF BUT IT DOES NOT APPEAR TO HAVE MUCH MOISTURE/INSTABILITY TO WORK WITH. THE GFS BUILDS THE 850MB HIGH RIGHT OVERHEAD ON FRIDAY INTO SATURDAY...CURRENT FORECAST FAVORS THE MOSTLY DRY SCENARIO. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 633 PM CDT SUN AUG 2 2015 THE IMMEDIATE CONCERN THROUGH 03Z/03 IS STORM DEVELOPMENT AND EVOLUTION. DATA INDICATES THE COLD FRONT HAS GONE THROUGH KDBQ AND WILL BE GOING THROUGH KCID SHORTLY. THUS NO STORMS ARE EXPECTED FOR THOSE TAF SITES. STORM DEVELOPMENT MIGHT OCCUR AT KMLI/KBRL THROUGH 03Z/03 THAT COULD PRODUCE A BRIEF PERIOD OF MVFR/IFR CONDITIONS. OTHERWISE...EXPECT VFR CONDITIONS THROUGH 00Z/04. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...UTTECH AVIATION...08
Hazardous weather outlook, Aug 2, 11:23 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1123 AM CDT SUN AUG 2 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031630- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1123 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH EARLY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL CONTAIN CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. FROM LATE AFTERNOON THROUGH THIS EVENING...THERE IS A CHANCE FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA AS A COLD FRONT TRIGGERS SCATTERED THUNDERSTORMS. THE GREATEST RISK FOR SEVERE WEATHER IS ALONG AND EAST OF A LINE FROM VINTON IOWA TO MACOMB ILLINOIS FROM ABOUT 4 PM THROUGH 9 PM THIS EVENING. THUNDERSTORM THREATS INCLUDE DAMAGING WIND...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...ESPECIALLY SOUTH OF INTERSTATE 80. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 2, 9:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 1 SW BLUE GRASS 41.50N 90.78W
08/02/2015 E0.50 INCH SCOTT IA TRAINED SPOTTER
QUARTER INCH TO HALF INCH DIAMETER HAIL. TIME ESTIMATED.
&&
DLSLocal storm report, Aug 2, 9:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL CREDIT ISLAND 41.50N 90.62W
08/02/2015 E1.25 INCH SCOTT IA PUBLIC
FROM KWQC FACEBOOK PAGE.
&&
GROSSLocal storm report, Aug 2, 9:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL ROCK ISLAND 41.48N 90.58W
08/02/2015 E1.25 INCH ROCK ISLAND IL PUBLIC
FROM KWQC FACEBOOK PAGE.
&&
GROSSLocal storm report, Aug 2, 9:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL COAL VALLEY 41.45N 90.45W
08/02/2015 E1.00 INCH ROCK ISLAND IL PUBLIC
&&
GROSSLocal storm report, Aug 2, 9:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL MILAN 41.44N 90.56W
08/02/2015 M1.50 INCH ROCK ISLAND IL NWS EMPLOYEE
&&
DLSSpecial weather statement, Aug 2, 9:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT SUN AUG 2 2015
ILC011-073-030330-
HENRY-BUREAU-
944 PM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HENRY AND WESTERN
BUREAU COUNTIES...
AT 943 PM CDT...A STRONG THUNDERSTORM WAS NEAR ATKINSON...OR 7 MILES
EAST OF CAMBRIDGE...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KEWANEE...PRINCETON...WYANET...ATKINSON...SHEFFIELD...ANNAWAN...
TISKILWA...NEPONSET...MINERAL...JOHNSON SAUK TRAIL...GERMAN CORNER
AND PROVIDENCE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 25 AND
56.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN ILLINOIS.
LAT...LON 4115 8950 4117 8964 4123 8964 4123 8987
4121 8987 4124 9007 4144 9007 4142 8947
TIME...MOT...LOC 0243Z 275DEG 40KT 4133 9005
08The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:20 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 40 min |
| Aug 2, 7:48 PM CDT | Special Weather Statement | DVN | Washington | 57 min |
| Aug 2, 8:09 PM CDT | Special Weather Statement | DVN | Iowa | 36 min |
| Aug 2, 8:13 PM CDT | Special Weather Statement | DVN | Washington | 32 min |
| Aug 2, 8:49 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 26 min |
| Aug 2, 9:07 PM CDT | Special Weather Statement | DVN | Rock Island | 23 min |
| Aug 2, 9:18 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 27 min |
| Aug 2, 10:07 PM CDT | Special Weather Statement | DVN | Putnam | 38 min |
Nearby
Special Weather Statements in Illinois, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.